Facebook Pixel
EmpowHER Guest

Why do my waist and tummy look bigger, but my weight is near the same?

By Anonymous October 18, 2011 - 1:42pm
Rate This

So, my weight fluctuates from 174-180 throughout the month, but it seems that I look down and my tummy is protruding more than usual. It's possible I'm just now noticing how overweight I actually am (as I do now notice exactly how SKINNY other girls are), but it feels odd to me. A few of my skirts are a little tighter than before also. On top of that, my boobs are a little bigger too, but again, I'm not gaining any weight outside of that range. (I'm 177 now, which is about my average.) I don't understand how my waist, tummy, and boobs are bigger, but I'm not heavier.

I'm 18 years old, just started taking birth control pills on October 9th, and I've never had sexual intercourse. My boyfriend says it's probably water weight from the pills or just changes in my metabolism, but wouldn't I gain weight from retaining water? I also haven't been on such a great diet lately, and I've been tired a lot - to the point where I fall asleep like clockwork at 11:00-11:30 every night. I've been getting headaches and random aches, and a few cramps in my lower abdomen and vaginal area, but those last few could all just be side effects from the birth control, right?

So...why would I look bigger but not gain weight?

Thank you very much for your time!

Add a Comment2 Comments

EmpowHER Guest

Ahh, right! I forgot!
I'm between 5'8" and 5'9"...so I know my weight is definitely over the maximum for my height by about 25 pounds. I've always been overweight, unfortunately. Though I was also thinking, I've struggled with low self-esteem and depression untreated for years as well, so maybe it's just a psychological observation that I'm fatter than usual when I'm really not. But I'm really not too sure.
Diet and exercise would definitely help me though! :D

October 19, 2011 - 4:20pm

Thank you for your question and providing information. But one bit of information that is missing is how tall are you? Do you exercise regularly?
Side effects of birth control include nausea, weight gain, sore or swollen breasts, spotting between periods, lighter periods and mood swings. I can only suggest that you make an appointment for a complete physical examination. Your doctor may find the cause of your symptoms and advise you on healthy lifestyle of diet and regular exercise.

October 18, 2011 - 4:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.